Anti-psychotics for BDP?

Discussion in 'Mental Health Disorders' started by Scully, Nov 11, 2009.

Thread Status:
Not open for further replies.
  1. Scully

    Scully Well-Known Member

    My psychiatrist talked to me about maybe changing my treatment for anti-psychotics. She said I would take very small dosages, unlike for psychsis. But I have BDP, not psychosis. So I'm worried to tell the truth.

    Are there anyone with BDP who takes AP? How does it work for you?
  2. nagisa

    nagisa Chat & Forum Buddy Staff Alumni

    I have BPD and I'm not taking anything right now but I was on Haldol. I tried several other anti-psychotics but nothing worked except haldol and even that didn't really work. It just seemed to help me control the 'voices', but didn't make them go away. But there were awful side effectd for me from the haldol, so I don't recommend that drug.
  3. Scully

    Scully Well-Known Member

    I don't hear voices, never have any loss of contacts with reality. she wants to give that to me because I cut. She said it would be used as anxiolytics (because I'm at 1,75 mg of anxio) A little scared.
  4. nagisa

    nagisa Chat & Forum Buddy Staff Alumni

    If you don't want to be on them, then tell her. If you aren't experiencing psychosis then you don't need to be on them. :unsure:
  5. Scully

    Scully Well-Known Member

    I'm going to think about it seriously and talk to her next week. Thank you for your help.
  6. bubblin girl

    bubblin girl Well-Known Member

    I agree on this too
  7. Scully

    Scully Well-Known Member

    I don't undertstand the benefit to take AP if you're not psychotic.

    Courteney, would you mind telling me what were Haidol's side effects please?
  8. nagisa

    nagisa Chat & Forum Buddy Staff Alumni

    It made my muscles tighten really badly in my face and limbs. Sometimes i could barely walk. It's not fun...
  9. Scully

    Scully Well-Known Member

    Indeed, that sucks :( thanks Courteney.
  10. nagisa

    nagisa Chat & Forum Buddy Staff Alumni

    Don't let her put you on a bunch of stuff. They tend to do that when they don't know what else to try.
  11. Scully

    Scully Well-Known Member

    Yeah, that's what I fear the most. I realize professional sometimes don't know too much about certain diseases and I think PD and BDP are some of them.
  12. Jemi200

    Jemi200 Well-Known Member

    Ask about Lithium.
  13. Scully

    Scully Well-Known Member

    I was given 5mg (the smaller dosage) of Abilify. Anyone knows of it? Using it? What does it do to you?

    I've been taking it for two days. It's the less hard of AP. I feel more depressed and insecure, and also very tired. I know I should wait for more, but since my psychiatrist told me about calling fast if I had the least problem with it (?)
  14. plates

    plates Well-Known Member

    that drug made me psychotic. psychotic in the sense i was hallucinating overdrive about blood on my arms and self harming violent things to myself. what it did was amplify the experiences that i experience in great distress without APs but when i took that drug abilify, it made it worse.

    i hope you don't get the same reaction.

    taking APs for cutting is something i don't understand. has she explained it to you?

    my ED psychiatrist prescribed quetiapine for me she said for 'arousal at night' (i think what she meant was agitation that makes me want to self harm which i now understand as feelings stemming from CPTSD and the fear of being killed/harmed) i never took it though.
  15. Scully

    Scully Well-Known Member

    She said it was to fight the destructuring emptiness, and also SI. I feel kind of okay, but I drank... And want to SI. I see her on Thursday.

    Thanks a lot for your post.
Thread Status:
Not open for further replies.